MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00316310
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that the operator found the guidewire (subject device) coating peeled off at distal during preparation.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During a visual inspection, the guidewire was noted to be kinked at 9cm from the proximal end, the guidewire was soaked in water, saline and food coloring all showing coating , the guidewire was noted to have some swelling after hydration, the core wire was observed through the distal tip dome, the proximal ptfe (polytetrafluoroethylene) coating was examined and no anomalies were noted.During a functional inspection the guidewire was soaked in water and saline for 2 minutes, swelling was noted to the hydrophilic coating to the distal tip.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was not confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that after unpacked the guidewire, the operator flushed it and during this procedure he found the coating of the guidewire peeled off.As per the additional information the device prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the dispenser hoop was flushed before removing the guidewire and there was no resistance encountered removing the guidewire from the dispenser hoop.During analysis the guidewire was seen to have a slight kink and swelling of the hydrophilic coating to the distal tip.There was no damage noted to the guidewire coatings.An assignable cause of not confirmed will be assigned to the as reported code 'hydrophilic coating peeling' as the coating was visible during inspection.An assignable cause of undeterminable will be assigned to the as analyzed 'device has cosmetic/appearance', as a review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.An assignable cause of handling damage will be assigned to the as analyzed 'guidewire kinked/bent¿ since it is most likely that this damage occurred due to handling of delivery wire during the clinical procedure.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
We have addressed the fda request, received via email on 8 july 2024: ¿upon review, we have determined that the information about the suspect medical devices involved in the reported events, specifically the unique device identifier (udi) information in section d of the fda form 3500a, is incorrect.Please note that the global unique device identification database (gudid) is the master data repository for device identification information.Data submitted to gudid must match the device identification data submitted for devices involved in mdr reportable events"."in addition, please ensure that device identification data submitted in the suspect medical device section of the fda form 3500a matches the device identification data in the gudid".We have reviewed the device identifier (di) and confirm that it is accurate and in alignment with the hl7 specifications released in 2017.Additionally, the 510(k) number has been corrected from k032146 to k023700 in accordance with the global unique device identification database (gudid).

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18319391
Report Number3012931345-2023-00257
Device Sequence Number12575315
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Catalogue NumberM00316310
Device Lot Number0000188069
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer01/30/2024
08/13/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date02/09/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian